MAUDE Adverse Event Report: BECTON, DICKINSON AND CO. BD SYRINGE 10ML REG PR SALINE FILL SPKG; SALINE VASCULAR ACCESS FLUSH

BECTON, DICKINSON AND CO. BD SYRINGE 10ML REG PR SALINE FILL SPKG; SALINE VASCULAR ACCESS FLUSH
Catalog Number 306553
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd syringe 10ml reg pr saline fill spkg barcode scanned expiration date was beyond the pouch labeled expiration date.The following information was provided by the initial reporter: we¿ve found through the course of dispensing that at least 2 lots of this item have an expiration date in the barcode that is different from that printed on the product.The printed expiration date is 3/31/2026 but the barcode returns 3/26/2031.The barcode in the screenshot is: ]d2010038290306553017310326103110715.According to the dcsca support group the portion in bold is the expiration date and it should read 260331.Please let us know if we have to quarantine supply.I think it¿s quite likely that our entire on hand inventory is affected.We only started scanning 2d barcodes last week so we can¿t say when this started but it may have been going on for some time.Additional information received on 02-nov-2023 ¿ any other lot's# identified with the same issue? not yet.These two lots are the only ones we have in stock.¿ what is the date when the event was discovered? (b)(6) 2023.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.If additional information becomes available, a supplemental report will be filed.
 
Event or Problem Description
Additional information received on 22-nov-2023.This is the barcode scan results.]d2010038290306553017310326103110715.The portion in bold and underline is the date stamp.We feel this date is formatted yymmdd while we¿re expecting it to be ddmmyy.Thus, the expiration date is parsing incorrectly.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 306553 and lot numbers 3110715 and 3096557.The review did not reveal any possible non-conformances during the production processes that could have contributed to this reported incident.To aid in the investigation of this issue, one (1) picture sample and two (2) physical samples were returned for evaluation by our quality team.Both of the physical samples received were still within their original packaging.The barcodes on both samples were scanned using the microscan lvs barcode verifier.The results showed that the expiry date string was in the incorrect formation, reading ddmmyy when it should read yymmdd.The incorrect date format resulted from an error in the print recipe in the bellmark system.A corrective and preventive action plan has been initiated to rectify this issue.

Brand Name
BD SYRINGE 10ML REG PR SALINE FILL SPKG
Common Device Name
SALINE VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer (Section G)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18171274
Report Number9616657-2023-00051
Device Sequence Number7567897
Product Code NGT
UDI-Device Identifier30382903065531
UDI-Public(01)30382903065531
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K042061
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2026
Device Catalogue Number306553
Device Lot Number3096557
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown